[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.87.121.0. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
September 1977

Cutaneous Reaction to Chlorambucil

Author Affiliations

Leeds, England

Arch Dermatol. 1977;113(9):1298. doi:10.1001/archderm.1977.01640090146037
Abstract

To the Editor.—  Chlorambucil is an oral alkylating agent that has been used since early 1950, particularly for the treatment of chronic lymphatic leukemia. The side effects are gastrointestinal symptoms, such as nausea and vomiting, and bone marrow depression. Allergic skin reactions are extremely rare.This report refers to a patient with chronic lymphatic leukemia in whom a rash was produced when repeatedly challenged with a small dose of chlorambucil. The common features of the known three cases of skin reaction to chlorambucil are described.

Report of a Case.—  A 69-year-old man had breathlessness on exertion and on examination was found to have a firm liver, just palpable, and an enlarged spleen extending to the left iliac fossa. There was no lymphadenopathy. The results of the investigations done at the time of admission were as follows: hemoglobin level, 78%, 11.0 gm/100 ml; WBC count, 36,000/cu mm, 88% of which were

First Page Preview View Large
First page PDF preview
First page PDF preview
×